Heavy Rain, Greene
- When
- May 29, 11:00 AM CST to 1:30 PM CST
- Where
- Greene County, Jefferson
- Reported by
- Trained Spotter
- Coordinates
- 42.020, -94.380
Rainfall of 2.90 inches fell between 1100 and 1330 CDT.
A very unstable airmass moved into Iowa during the day on the 29th as a warm front lifted north into the state during the afternoon. Low pressure approached from the west, along with a cold front so that the triple point was near the western Iowa, eastern Nebraska area by late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A very unstable airmass moved into Iowa during the day on the 29th as a warm front lifted north into the state during the afternoon. Low pressure approached from the west, along with a cold front so that the triple point was near the western Iowa, eastern Nebraska area by late afternoon. Thunderstorms erupted quickly during the late afternoon and evening hours in the unstable airmass. By evening, the low level jet was in the 40 to 60 kt range, feeding moisture into the state and pushing precipitable water values to around 200% of normal, in the 1.5 to 1.8 inch range. MUCAPE reached 3000 to 3500 J/kg over western Iowa, with lifted indices in the -6 to -10 C. range. The freezing level was quite high, limiting the hail size somewhat with this event, at 14,300 feet. The available CAPE in the -10 to -30 C. layer of the atmosphere was in the 300 to 500 J/kg range. The DCAPE was between 800 and 1000 J/kg. The environment was highly sheared with 50 to 65 kts of shear available during the event. The LCL was also quite low, in the 750 to 1250 meter range. Thunderstorms erupted over western Iowa stretching into north central Iowa first. It did not take long for the storms to become severe with hail and high winds. Most of the hail reported was in the pea to marble size, with the larger stones in the nickel to quarter size range. The primary mode of severe weather was high winds and several tornadoes. The secondary, but significant threat, was heavy rainfall. A band of 3 to 5 inches of rain fell between U.S. Highway 30 and U.S. Highway 20 during the event. The heaviest rainfall total was in Greene County at Jefferson, with 5.90 inches. Tornadoes began to touch down in western Iowa in Crawford County with two brief touchdowns. One was west of Dow City, causing roof and shingle damage to a farmhouse there. The next was east of Denison where a barn roof was removed and a trailer house was destroyed. A tornado in Carroll County caused damage to 3 farmsteads southeast of Templeton. A machine shed was completely destroyed and numerous other buildings sustained damage. Trees also had substantial damage. Two tornadoes touched down in Calhoun County. One near Farnhamville, tore the roof off of a home and downed power lines. The second caused damage to trees, outbuildings, and power lines on four farmsteads. Farther south, a brief touchdown was reported in Dallas County in open fields west of Minburn. Another tornado touched down in Dallas County later on, west of Adel, and was on the ground for about 4 miles. A more substantial tornado touched down near Murray in Clarke County with one reported on the ground for about 9 miles. As the storms moved east, another tornado was on the ground for over 10 miles in Warren and Marion Counties. The most significant tornado occurred in Marion and Mahaska Counties where an EF2 tornado was on the ground for about 18 miles. Several homes were damaged along its path, two mobile homes were destroyed, and considerable damage was done to trees in the area. Up to 10 people were injured with this tornado, mainly in Attica. The official damage count from this tornado included 5 homes destroyed, 15 with major damage, and another 25 with minor damage. Many of the storms produced high winds with several reports of winds in the 65 to 75 MPH range. Considerable tree damage was reported and some structural damage, mainly outbuildings and shingle damage. Two cars were blown off of the road east of Manning by the high winds. Building debris was blown onto Highway D60 near Gowrie, causing a brief closure. High winds in Butler County blew down a machine shed and barn southwest of Aplington, very near to where an EF5 tornado struck just days before. Extensive damage was done to a farmstead there with some damage done to the house itself as well. Lightning struck a man in Carroll. The lightning bolt hit his driveway, blowing out a chunk of concrete out of the driveway and also injured the man. He was taken to hospital, treated, and released with minor injuries. Flooding became a significant issue after the heavy rainfall of the previous few days. Extensive river flooding occurred across the central third of the state. Record crests were recorded on the Iowa River at Marshalltown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at May 28, 10:53 PM CST, 12 hours 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CDT WED MAY 28 2008 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...TONIGHT THROUGH FRI NIGHT SFC-850 MB RIDGE TO THE EAST OF THE UPPER MISSISSIPPI RIVER VALLEY HAS KEPT A COOLER AND DRIER THAN NORMAL AIRMASS ACROSS MUCH OF THE CWA. THE SFC RIDGE WILL SLOWLY GIVE WAY EASTWARD WITH TIME...WHILE A SHORTWAVE OVER THE CENTRAL ROCKIES IS SPREADING RAPIDLY INTO THE CENTRAL PLAINS TONIGHT. PLENTY OF SIMILARITIES IN THE RUC/NAM/GFS BRINGING INTENSE 850 MOISTURE TRANSPORT AND THETA-E ADVECTION ACROSS CENTRAL/EASTERN NEBRASKA OVERNIGHT...AND HAVE GONE WITH CATEGORICAL HIGH POPS IN THE NORTHWEST AFTER 06Z. TEMPS WILL BE HARD WITH ON GOING T-ADVECTION. POTENTIAL FOR HEAVY RAIN RATES IN THIS ZONE... HOWEVER LIMITED INITIAL SEVERE THREAT AS SHOULD BE MAINLY ELEVATED WITH LACK OF SIGNIFICANT CAPE. DOMESTIC MODELS ARE PAINTING SIMILAR PICTURE FOR CONVECTIVE TRENDS THU INTO FRI AND COULD VERY WELL TURN INTO ANOTHER SIGNIFICANT EVENT. EXPECT OVERNIGHT WARM ADVECTION MCS TO LINGER INTO FRI OVER AT LEAST NRN HALF OF IA...PUSHING INTO NERN SECTIONS LATE IN THE DAY. ANY BREAK WILL LIKELY NOT LAST TOO LONG HOWEVER. NAM/GFS MLCAPE/CIN TRENDS BOTH INDICATE DEVELOPMENT ALONG NE FRONTAL BOUNDARY NOSING INTO SIOUXLAND AREA. SEE NO REASON WHY CIN WILL NOT ERODE CONSIDERING ACTIVE SWLY FLOW AND PROXIMITY TO JET WITH COMPLEX FIRING TO OUR WEST IN 2000-3500 J/KG MLCAPE AXIS THEN MOVING QUICKLY INTO IA AT 30-40KTS...MAYBE EVEN TOWARD 50KTS. THIS INSTABILITY COMBINED WITH PLENTY OF SHALLOW AND DEEP SHEAR MAKES ALL STORM MODES POSSIBLE /LARGE HAIL...DAMAGING WIND...AND TORNADOES/. ALTHOUGH INSTABILITY DIMINISHES SOMEWHAT OVERNIGHT...CIN STILL RELATIVELY LOW WITH PERSISTENT AFOREMENTIONED SHALLOW AND DEEP SHEAR SO WOULD NOT BE SURPRISED TO HAVE SVR AND EVEN TORNADO THREAT CONTINUE LONGER THAN TYPICAL DIURNAL PEAK. HEAVY RAINS AND FLOODING POSSIBLE AS WELL WITH DETAILS NOTED IN HYDROLOGY SECTION BELOW. MCS SHOULD LINGER INTO FRI BUT DISSIPATE TOWARD MIDDAY AS LOW LEVEL JET VEERS. FRONTAL BOUNDARY WILL STILL LAG HOWEVER AND BE ORIENTED SW-NE ACROSS HEART OF IA DURING PEAK HEATING. NAM/GFS AGAIN DIMINISH CIN AND REALLY BOOST MLCAPE BY AFTERNOON INTO 3000-4000 J/KG RANGE...WHICH MAKES SENSE CONSIDERING MOISTURE HAS ANOTHER DAY TO ESTABLISH ITSELF IN THE WARM SECTOR WITH MOIST SOILS IN PLACE. ANOTHER ROUND OF CONVECTION WILL LIKELY DEVELOP SERN HALF AND MOVE OFF TO THE EAST. ALTHOUGH KINEMATIC PARAMETERS ARE NOT AS STRONG...HEIGHTENED INSTABILITY MAY OFFSET THAT SOMEWHAT WITH MORE SVR WX POSSIBLE. CONVECTIVE CHANCES SHOULD THEN FINALLY DIMINISH INTO THE NIGHT. PCPN TOMORROW MAY RESULT A DECENT TEMP GRADIENT SO HAVE COOLED THINGS OFF NE AND WARMED THEM SW...BELOW AND ABOVE RELATIVELY GUIDANCE EXTREMES. NOT AS MUCH OF A CHANGE FRI BUT STILL TRIMMED HIGHS NE DUE TO PCPN. .LONG TERM...SAT THROUGH WED CONVECTIVE TRENDS WILL AGAIN BE THE PREDOMINATE WX CONCERN THIS PERIOD...BUT OVERALL LESS ACTIVE THAN THE END OF THIS WORK WEEK. FAIR WX SHOULD BE IN PLACE FOR THE WEEKEND AS WEAK ROCKIES RIDGING SLOWLY ADVANCES TOWARD THE MO VALLEY AFTER PASSAGE OF LATE WEEK FRONT. GENERALLY FOLLOWED BLEND OF GEFS/ECMWF INTO NEXT WEEK WITH INFLUENCES FROM HPC AND ECMWF MEAN. RIDGE SHOULD MOVE FAR ENOUGH EAST TO GET IA INTO THE WARM ADVECTION ZONE BY LATE SUN NIGHT INTO MONDAY. THIS SHOULD BE FOLLOWED BY A PROLONGED PERIOD OF IL-DEFINED CHANCES WITH MODEL CONCENSUS SMOOTHING OUT ANY DETAILS. THIS SCENARIO WOULD SEEM TO KEEP CONVECTIVE POTENTIAL ELEVATED WITH RELATIVELY WEAK LOW LEVEL FLOW IN PLACE AND SFC BOUNDARYS REMAINING TO OUR SOUTH AND WEST. ECMWF DOES DEPICT A VERY STRONG SYSTEM AROUND WED...BUT THIS WILL BE IGNORED FOR THE TIME BEING CONSIDERING IT IS DAY 7 WITH LITTLE ADDITIONAL SUPPORT AT THE MOMENT. NO SIGNIFICANT CHANGES TO GOING TEMPS WITH RELATIVELY FLAT SEASONAL READINGS ANTICIPATED. && .HYDROLOGY... MANY HEAVY RAIN AND FLOODING PARAMETERS ARE IN PLACE FOR THU NIGHT. 310K/H85 MOISTURE TRANSPORT AND CONVERGENCE IS VERY STRONG INTO CENTRAL IA WITH PWS APPROACHING 2 INCHES...VERY ANOMALOUS FOR LATE MAY...AND EVEN EXCEEDING THAT IN ISOLATED SPOTS. 12-13KFT WCDS WILL MAKE FOR VERY EFFICIENT RAINERS. ONLY DRAWBACK WILL BE FAST MEAN WIND AND SYSTEM MOTION. ALTHOUGH PATTERN DOES FIT CONCEPTUAL UPPER AND LOW LEVEL JET MODELS SOMEWHAT...ULJ MAY BE TOO CLOSE AND PUSH THE MCS OUT QUICK ENOUGH. STRENGTH OF MEAN WIND AND LLJ ALSO RESULTS IN RELATIVELY TRANSIENT CORFIDI VECTORS. BECAUSE THIS IS 3RD PERIOD AND ABOVE CONCERNS...WILL NOT GO WITH FLASH FLOOD WATCH YET BUT CONTINUE ESF. FFA COULD CERTAINLY BE NEEDED BY MID SHIFT OR TOMORROW HOWEVER WITH STORM TOTAL PCPN 1-3.5 INCHES IN GRIDS AT THE MOMENT. && .AVIATION...29/06Z THUNDERSTORMS HAVE FIRED OVER NORTHEAST AND CENTRAL NEBRASKA. PRIMARY CONCERN FOR TAF SITES WILL BE THE CENTRAL NEBRASKA CONVECTION WITH STORM MOTION VECTORS BRINGING THIS INTO NORTHERN TAF SITES LATE THROUGH EARLY FRIDAY MORNING. ADDITIONAL CONVECTION EXPECTED NEAR DSM/FOD/MCW LATE THURSDAY AFTERNOON WITH POTENTIAL CONTINUING THURSDAY EVENING. VFR CONDTIONS EXPECTED TO MAINTAIN AT OTM THROUGH THE PERIOD AND AT DSM FOR MUCH OF THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM/SHORT TERM...SMALL/RUSSELL AVIATION...DONAVON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1010 AM CDT THU MAY 29 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-301100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 1010 AM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS THIS MORNING SHOULD MAINLY BE BELOW SEVERE LIMITS. AN ISOLATED STORM MAY PRODUCE SEVERE HAIL OR GUSTY WINDS...BUT SIGNIFICANT SEVERE WEATHER IS UNLIKELY. WIDESPREAD THUNDERSTORMS ARE FORECAST AGAIN TONIGHT HOWEVER. THE STORMS MAY BE SEVERE AND CAPABLE OF PRODUCING HEAVY RAIN. SEVERE WEATHER IS MOST LIKELY WEST OF I35 WITH THE HIGHEST RISK WEST OF FORT DODGE. ALL SEVERE WEATHER THREATS ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FRIDAY EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME AFTER TONIGHT FOR THE NEXT WEEK. AN EMERGENCY MANAGER CONFERENCE CALL HAS BEEN SCHEDULED FOR 200 PM THIS THURSDAY AFTERNOON. IAZ070>075-081>086-092>097-301100- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1010 AM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING SHOULD BE BELOW SEVERE LIMITS. WIDESPREAD THUNDERSTORMS ARE FORECAST TONIGHT. THE STORMS MAY BE SEVERE AND CAPABLE OF PRODUCING HEAVY RAIN. SEVERE WEATHER IS MOST LIKELY WEST OF I35 WITH THE HIGHEST RISK WEST OF CRESTON. ALL SEVERE WEATHER THREATS ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES ARE IN THE FORECAST THURSDAY THROUGH FRIDAY NIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE LATE THURSDAY AFTERNOON AND EVENING. ALL SEVERE WEATHER THREATS WILL BE POSSIBLE INCLUDING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE BEST CHANCE FOR HEAVY RAIN IS THURSDAY NIGHT AND IT MAY RESULT IN FLOODING. THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FRIDAY EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME AFTER TONIGHT FOR THE NEXT WEEK. AN EMERGENCY MANAGER CONFERENCE CALL HAS BEEN SCHEDULED FOR 200 PM THIS THURSDAY AFTERNOON. JOHNSON/SMALL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
937 AM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM TSTM WND GST BADGER 42.61N 94.14W
05/29/2008 E70 MPH WEBSTER IA TRAINED SPOTTER
VERY STRONG WINDS LASTED AROUND 3 MINUTES ALONG WITH PEA
SIZED HAIL AND EXTREMELY HEAVY RAIN.
&&
SSEARCYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 AM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG BADGER 42.61N 94.14W
05/29/2008 WEBSTER IA TRAINED SPOTTER
METAL ROOF BENT FROM HIGH WIND SPEEDS.
&&
DEROYThe Des Moines radar (KDMX), 63 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
33 thunderstorm wind, 12 tornado, 8 flash flood, 7 heavy rain, 4 hail, 4 flood, 1 lightning, 1 funnel cloud. Local standard time, as filed.
Rainfall of 2.90 inches fell between 1100 and 1330 CDT.
A farm location north of Highway 30 at Highway 4 reported in excess of 4 inches of rain during the afternoon.
Trees fell across Highway 39.
A tree fell on a house and vehicle.
Several large tree limbs were downed.
Damage was done to a farm house with shingles removed and tree damage to the yard. Windows were also blown out of the house.
Two trees were blown down.
Two large trees were blown down.
Tornado took a barn roof off, some of the shingles of the house were blown off and numerous trees were downed. A hog confinement was leveled and damage was done to a trailer park.
Two vehicles were blown off of the road.
A tornado damaged 3 farmsteads in southern Carroll County as it moved east from near Templeton toward Dedham. A machine shed was completely destroyed and numerous outbuildings sustained damage. Widespread tree damage was also reported.
A small tornado moved across the northern part of town, causing roof damage to homes and garages.
A tornado caused damage to 4 farmsteads with damage to trees and some minor damage to the farmstead.
Building debris was reported blown onto Highway D60 just north of Highway 175 near Gowrie. Report from KCCI TV.
Minor damage reported to a house, machine shed was destroyed and a tree was damaged.
Several trees were downed along with tree limbs in the Vincent area.
Trees were damaged.
A garage was destroyed and debris was strewn in the field.
Also accompanied by 50 MPH winds.
Law enforcement reported a machine shed and barn blown down.
Trees were reportedly blown down and a stop sign was bent.
Hail was also accompanied by strong winds.
A brief tornado touchdown occurred with little or no damage.
Highway 30 north of Dunlap was flooded.
A funnel cloud was reported 1 mile north of Baxter.
Power lines and trees were damaged as well as farm outbuildings being damaged or destroyed.
Water was over Highway 71 north of Carroll.
Two feet of water was reported over Highway 4 north of Farlin.
Water was reported over gravel roads from drainage from farm fields.
Water was reported over the road at the intersection of 180th and U.S. Highway 69.
Report from a schoolnet site.
Reported wind gust from a schoolnet site.
Report received from the Creston RWIS site.
Numerous locations have water across the road throughout the county. Locations include Highway 25 south of Scranton, Old Highway 30 east and west of Jefferson, Highway 4 north of Jefferson. A car went into the ditch after losing control driving through the water.
Tree limbs were blown down on the road.
Damage was primarily done to outbuildings, power lines, and trees.
Reported by a schoolnet site.
Reported by a schoolnet site.
Large limbs and branches were downed in the Lorimor and Creston areas.
Windows were blown out of a house.
A barn and trees were blown down in the 5700 block of 170th St.
A grain bin was destroyed and power lines were downed.
Major building damage was reported with cars rolled over.
Large trees were blown down with damage across northern Lucas County.
A tornado caused damage to trees, farm buildings, and power lines. The tornado moved out of Warren County and into Marion County.
A tornado caused damage to trees, farm buildings, and power lines. The tornado moved into the county from Warren County.
Winds were estimated at 60 to 70 MPH.
House and power pole damage were reported.
A roof was blown off of a house.
Several homes were damaged or destroyed, two mobile homes were destroyed. Considerable tree damage was reported. The EF2 damage occurred in the Attica area, along with 10 injuries. The tornado moved out of Marion County into Mahaska County.
Numerous roads were under water around the county, especially across the north. Lincoln Highway and E-18 were under water in places.
A garage was damaged and the roof taken off of a house. Reported by KCCI TV.
Water was reported over the road at 175th and Voss Ave.
Several homes were damaged or destroyed, two mobile homes were destroyed. Considerable tree damage was reported. The EF2 damage occurred in the Attica area, along with 10 injuries. The tornado weakened as it moved into Mahaska County out of Marion County.
Water was over Highway 218 near La Porte City.
Numerous roads were under water around the county.
Numerous roads were under water, including E-18 and Lincoln Highway.
Highway 30 was closed at the intersection of Interstate 35. Traffic going into Ames and Nevada was being rerouted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyThe tornado archive for Iowa, 2008Warnings in Iowa, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91591, 91592, 91587, 91600, 91601, 91602, 91646, 91604, 91605, 91648, 91607, 91649, 98465, 91650, 91651, 91609, 91610, 91611, 91612, 91613, 91589, 91614, 91588, 91615, 91590, 91653, 91573, 91586, 91654, 91574, 91575, 91576, 91577, 91636, 91637, 91638, 91639, 91578, 91640, 91623, and more.